Gransnet forums

Coronavirus

Astra Zeneca Vaccine side effect ?

(111 Posts)
jude2006 Tue 04-May-21 15:19:09

Very interested to know if anyone has suffered from very itchy spots and rash after having the Astra Zeneca vaccine.
I have just had my second vaccination and once again suffering from a very itchy rash and spots which can develop on any part of my body, trunk, arms and legs. The spots or rash will gradually fade only to reappear days later. this has been going on for weeks!
After the first vaccination all seemed OK until after approximately six weeks, so it wasn't an immediate reaction. In fact I probably wouldn't have linked it with the vaccine had the itching not become so intense after having the second jab.
I should also mention that I have had blood tests, which have come back OK, even my GP is at a loss to know what's causing it and antihistamines are not helping.
I look forward to hearing if anyone has suffered anything similar.

SueDonim Tue 04-May-21 16:04:28

I haven’t had that reaction myself but I do know a couple of other people who’ve had skin rashes after the AZ, including a disabled teenager. They took that seriously, although it seems to have had no long-lasting effect, thank goodness.

Your rash should be reported, either to your doctor or via the Yellow Card system. yellowcard.mhra.gov.uk/ Hope you’re better soon.

JaneJudge Tue 04-May-21 16:08:59

Yes I have, it is at the base of my spine. It came up after the first vaccine and I am 2 months in! It keeps coming and going

Peasblossom Tue 04-May-21 16:09:34

It might be a side effect but it sounds a bit like Scabies, a skin mite. Itchy spots erupt where it burrows. The eggs hang about on towels, sheets and clothing so it’s easy to pick one up ver again.

The normal stuff is still around, even though we all think “Is that a reaction?” 🙂

Sonatina7 Tue 04-May-21 16:21:33

No rash but I had 5 bruises appear on calves!
Also was very fatigued and dizzy.
My friend had red spots!
But we're all back to normal now.
Whatever that is!!
Interesting to see what 2nd jab brings.
Wish you well.

Grannycool52 Tue 04-May-21 16:28:43

I have had the first one and have had no side effects at all.

jude2006 Tue 04-May-21 16:37:40

I have seen my GP , he has seen the spots and rashes so surely he would know if it was scabies .
I have been trying to discover what's causing this and after having the second vaccine, and with the intensity of the itching
becoming worse, it has made me wonder.

Aveline Tue 04-May-21 16:40:41

Are you allergic to something? Different washing powder or new clothes? Maybe you've been in the garden?
I'm sure you'll have thought of all these though.

BlueBelle Tue 04-May-21 16:48:09

I had Astra Zeneca both vaccines and no side effects apart from being a bit fluey for about 12 hours after the first one and a bit tired for 12 hours after the second
Could it be shingles ?

Shinamae Tue 04-May-21 16:50:41

I have had both doses of Astrazeneca no reaction to either of them, mind you I have had Covid twice and no symptoms there either....

jude2006 Tue 04-May-21 16:58:08

Thanks Aveline , yes I have changed washing powder, haven't had any new clothes recently . I've been trying to eliminate things for weeks, its such a coincidence with having the second jab the itching suddenly getting worse .
Thanks everyone for replying.

JaneJudge Tue 04-May-21 16:58:53

I can't believe someone on gransnet has implied I've got scabies grin

I have had a new bed actually though a few months ago and I did wonder if it was dust or mites so i have been treating with daktarin but it still coming and going.

FlexibleFriend Tue 04-May-21 16:58:53

I've had both jabs Astra zeneca with absolutely zero side effects and have completely avoided covid too.

Peasblossom Tue 04-May-21 18:34:33

No fence meant with scabies comment.

DS 2 brought it home from university once. The doctor didn’t know what it was. It took the retired district nurse from up the road to recognise it. 😬

Peasblossom Tue 04-May-21 18:35:31

‘offence’ obviously.

growstuff Tue 04-May-21 19:04:19

Years ago, I had an unexplained but incredibly annoying rash and slight swelling which kept appearing on various parts of my body for weeks. The GP had no idea what it was and it didn't respond to antihistamines or steroid creams or anything.

To this day, I have no idea what caused it and it might be totally unrelated to what you have. In the end, I applied witch hazel and it went. I don't know if it would have gone anyway, but the witch hazel certainly soothed it and I like the smell. Tea tree oil and/or aloe vera might be worth trying too.

Marydoll Tue 04-May-21 19:17:35

I had a very severe reaction to the AZ vaccine, which was reported to the yellow card scheme and threw doubt on whether I should have the second one.
I now have developed a very itch patch on my calf, four days after the second one. I hadn't linked it to the second vaccination, until I read your post. Initially I thought it was a return of cellulitis, which I have had before. It is definitely not scabies, which I saw many times in my teaching days.
The only thing which has eased it is applying bite cream.

growstuff Tue 04-May-21 19:30:35

I would imagine the active ingredient in the bite cream is antihistamine.

Marydoll Tue 04-May-21 20:14:19

Its a combined steroid and antihistamine cream, growstuff. It's a minor irritation (pardon the pun) in comparison to the other side effects!
I will report it, once I can face the it. Due to my comorbidities and medication, it took me a hour the last time!
However, during a lengthy discussion about my second dose, my GP said that every day brings new updates regarding side effects.
That is why it is important to report them.

JaneJudge Tue 04-May-21 20:19:45

Peasblossom

‘offence’ obviously.

no offence taken, it made me laugh a bit grin

Framilode Tue 04-May-21 20:28:30

Jude I have exactly the same as you and had started to think I had contracted scabies. I have been trying to pluck up the courage to see my GP about it. Now I think back it did start after the first AZ vaccine.

I am going to give it a bit longer to see if it goes but it is disturbing my sleep and I am taking Nytol (strong antihistamine) to control the itching.

If it is scabies I can't imagine where I could have caught it as my bed is only 3 years old. We haven't been away or had anyone in the house during lockdown.

I am thinking now it could be the vaccine so will give it a bit longer before I get medical advice.

JaneJudge Tue 04-May-21 20:42:49

it is disturbing my sleep too so i find this quite interesting

Marydoll Tue 04-May-21 20:53:52

I have had a few nightmares, since getting it last week.
However, that could be a coincidence and absolutely nothing to do with the vaccine! It's difficult to know.

foxie48 Tue 04-May-21 21:11:11

That's interesting, I've got hives, never had them before and tbh didn't connect it with my 2nd vaccination which was just over two weeks ago. I've got several outbreaks, some are just itchy red lumps but by the vaccination site I had a burning itchy patch, which turned into bumps and now are red itchy spots. I went to the pharmacy this morning and got some cream to try to stop them itching!

Urmstongran Tue 04-May-21 21:24:56

Our daughter, who had long Covid after getting the virus made me laugh at Christmas (when she was better after 9 awful weeks of it all) as we were discussing vaccinations. “I don’t care if after having it I grow an extra arm mum - I’m not going through all that again!”.